EconPapers    
Economics at your fingertips  
 

Convenient Methods for Estimation of Linear Regression Models with MA(1) Errors

Glenn M. MacDonald and James MacKinnon

Working Paper from Economics Department, Queen's University

Abstract: This paper proposes computationally convenient methods for estimating linear regression models with first-order moving average, or MA(1), error structures. Conditional on alpha, the parameter of the MA(1) process, estimates of the regression coefficients may be obtained by ordinary least squares. Searching over alpha then yields full maximum likelihood estimates. A method of moments estimator for alpha can also be used to obtain less efficient but computationally simpler estimates. The performance of these two estimators is investigated by sampling experiments. An empirical example is presented involving the relationship between GNP and unemployment.

Pages: 20
Date: 1983
References: Add references at CitEc
Citations:

Published in Canadian Journal of Economics, 18, 1985

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Journal Article: Convenient Methods for Estimation of Linear Regression Models with MA(1) Errors (1985) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:qed:wpaper:540

Access Statistics for this paper

More papers in Working Paper from Economics Department, Queen's University Contact information at EDIRC.
Bibliographic data for series maintained by Mark Babcock ().

 
Page updated 2025-03-19
Handle: RePEc:qed:wpaper:540